Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 79, NWS Jacksonville, FL

June 10, 2001Flagler County, Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 10, 2001, 3:10 PM EDT for Flagler County, Putnam County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 10, 2001, 3:10 PM EDT (19:10 UTC)
Expired
Jun 10, 2001, 4:00 PM EDT
In force
50 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Flagler County, FL, Putnam County, FL

The radar

The Jacksonville radar (KJAX), 113 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 3:38 PM EDTHail 0.75Crescent City, FL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 101910
SVRJAX
FLC035-107-102000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT SUN JUN 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLAGLER COUNTY IN NORTHEAST FLORIDA
  SOUTHEASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA

* UNTIL 400 PM EDT

* AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES
  SOUTHWEST OF LAKE COMO...OR ABOUT 2 MILES SOUTH OF POMONA PARK...
  MOVING EAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 400 PM EDT...
  LAKE COMO AND POMONA PARK...
  CRESCENT CITY...
  ANDALUSIA...
  ESPANOLA...
  BUNNELL...
  PALM COAST...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

LAT...LON 2955 8167 2937 8165 2938 8105 2963 8107

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:40 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 10, 2:40 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT SUN JUN 10 2001

EVERYTHING IS PRETTY MUCH ON TRACK. BASED ON RADAR/VISIBLE SAT
IMAGERY WE HAVE SCATTERED-NUMEROUS COVERAGE OF RAIN/CONVECTION N OF
FL STATE ROAD 20 NWD TO A JESUP-ALMA-HAZLEHURST LINE. MOISTURE FEED
ALONG THE UPPER GULF COAST CONTINUES WITH A FEW UPPER VORT MAXES/
IMPULSES MOVING EAST ALONG IT. THE REMNANTS OF ALLISON MOVING SLOWLY
S OF THE LA GULF COAST. AVN AND NAVY NOGAPS IN GOOD AGREEMENT
ROTATING THE CENTER THROUGH THE MS RIVER DELTA ACROSS AL/MS AND
TOWARD THE SRN APPALACHIANS BY WED. FOLLOWED A CLOSE COMBINATION OF
NOGAPS/AVN AND LEANED FAIRLY CLOSE TO AVN MAV POPS. DID ADJUST UPWARD
A TAD OVER EXTREME NRN AND WRN ZONES TONIGHT AND NRN ZONES TOMORROW.

WITH BUILDING HEIGHTS ALOFT LOOKS LIKE WE GET BACK TO A MORE
NORMAL/DIURNAL CONVECTIVE REGIME WED/THU-SUN.

MARINE...NO SIGNIFICANT CHANGES CONTEMPLATED.

PRELIM

AMG 70/82/70/85 5857
SSI 71/85/72/86 4645
JAX 71/85/71/88 4745
GNV 71/89/72/88 3635 05

.JAX...
.FL...NONE.
.GA...NONE.

SANDRIK

In the hours before

Special weather statement, Jun 10, 11:56 AM EDT, 3 hours 14 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-102000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1156 AM EDT SUN JUN 10 2001

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON. A FEW THUNDERSTORMS
WILL TO PRODUCE LOCALIZED HEAVY RAINFALL OF UP TO ONE INCH PER
HOUR... OCCASIONAL LIGHTNING...SMALL HAIL AND WIND GUSTS NEAR 40 MPH.

MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...THEREFORE
SPOTTERS ACTIVATION IS NOT EXPECTED THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INVTERNET AT WWW.SRH.NOAA.GOV/JAX.

JOHNSON

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.